What if your pdoc won't hear you out?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tyno3
Veteran Member


Date Joined May 2008
Total Posts : 1081
   Posted 10/23/2008 6:08 PM (GMT -7)   
I saw my pdoc two weeks ago. He said I was on too many meds. i said, ök, wecan stop the flexeril"(I also have Fibromyalgia). I wasalso taking Klonipin 3x day, always 1 at bedtime, the other two prn. I said I thought the Klonipin wasn't a good drug for me because it is highly addictive. He agreed and changed the antianxiety med to Valium. I had two of the best nights sleep, with diminished morning pain and stiffness, ever. I attributed it to the valium. Here is the problem, he cut my anti-anxiety by two thirds. Today, I was hit with the most uncomfortable anxiety ridden, hypomanic attack ever. I called my pdoc to request permission to increase the valium, and got no response whatsoever. I feel like I've been hung out to dry. The Fibro, when I'm in a flare causes me to feel awful. I had to take amyltriptilene in the morning and sleep until 3 PM for the side effects to wear off but allow the muscle relaxation and pain anesthesia to work. I don't want to spend half my life sleeping off the side effects of amyltriptilene. He wants me to go on topamax. I'm not comfortable with that. I'm fifty something. I know how my body works and what I need to do to feel OK. We don't have very many pdocs in this province. It took 19 months to get to see this one. But, he scoffs at the mention of Fibromyalgia.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/23/2008 7:09 PM (GMT -7)   
Do you see a gp or a specialist for your fibro? Have your pdoc call your other doc and coordinate your meds together. Tell him you're not comfortable making those decisions without your other docs involvement and ask him to call the other doc for feedback. Then he'll not be able to scoff so easily at a colleague and he won't be able to so easily drop your fibro meds and hopefully you'll get the attention you need. Topomax isn't a bad drug -- it's fairly mild really and has no real bad side effects. In fact, some people get weight loss.

Hope this is helpful,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


tyno3
Veteran Member


Date Joined May 2008
Total Posts : 1081
   Posted 10/24/2008 4:41 AM (GMT -7)   
Thanks Serafina. I have another question. Do other people with BiPolar II (hypomania) that uncomfortable, anxiety ridden, irritable, miserable feeling, use antianxiety meds?

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/24/2008 7:52 AM (GMT -7)   
Yep. I used ativan for a while as needed, and then because I needed something that I could use during the day that wouldn't make me sleepy she changed me to the virtually-unheard-of Cerax. (It's in the Xanax family.) Still makes me sleepy though. I just take it when my anxiety takes over or when I feel panic coming on.

Oh it's so fun to have a mood disorder, isn't it?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


tyno3
Veteran Member


Date Joined May 2008
Total Posts : 1081
   Posted 10/24/2008 3:16 PM (GMT -7)   
Somehow I've managed to survive with the mood disorder for more than 30 years, what I can't seem to manage is to get a doctor to hear me when I tell them what's going on in my head and in my body. I know that I need an antidepressant, I also know that Zoloft works very well for me but sooner or later begins to lose it's effectiveness. I had to take a two year holliday away from it and was ever so grateful when I went back on it, here about six weeks ago, and I'm beginning to feel much brighter. However, as a BiPolar II, I have bouts of hypomania where I can't stand being in my own skin, can't stand anyone around me and am irritable, pace the floor, get cranky with my dog, with my Dad, feel like an elephant is sitting on my chest, and can't stand it. For this I need an anti-anxiety med. I can take a valium, lie down for forty minutes, get up and get on with my day. Then my pdoc cut the med by two thirds. It was working great. I wouldn't even mindif he cut it by one third. Then when I called him and left a message he didn't even bother to call me back. I am not some teenager selling their ritalin on the playground. Nor am I a crack addict exchanging prescription meds for their preferred drug. I'm a middle aged woman who has raised two children, alone, and is now caring for a very fussy dad who has alzheimers. I know what works. I'm not out to run any marathons, begin a new career. I just want to feel OK most of the time. Thanks for letting me vent. 

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/24/2008 5:21 PM (GMT -7)   
Absolutely, vent away. That's what we're here for. And docs who don't believe in fibro always get my goat anyway...

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 10/25/2008 5:55 AM (GMT -7)   
I'm not a sufferer of either...BUT as I say all the time ( I should have a disclaimer on my posts) my fiance is BP and in this case, my mother has fibromyalgia!

She takes Flexeril and she DOES need it. Fibro is real and it is debilitating when a flare up comes on strong (can't get out of bed, pain). I'm so sorry you're dealing with the double whammy of bp and fibro.

Please don't take offense, but we've found that klonopin (we call them kp's) to be wonderful and non-addictive. My fiance can function if feels worry/irritability/anxiety coming on after taking a kp. Did you feel that you were beginning to become addicted to the drug?

In my "pre-adult responsibility" experience, Valium can be just as addictive, no? Please don't doubt your choice to switch, I'm just curious.

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/29/2008 1:45 PM (GMT -7)   

Medications can be so confusing and if you read alot, you will find conflicting information.  Also, if your PDoc does not return your call within 2 hours, I would find another one. I went through three before I finally found one that acted like they truly cared. I am so thankful I found someone that returns my calls, gave me his beeper # in case I got in real trouble.  I have high anxiety and bipolar but lean toward mania.  Antidepressants make me manic so mood stabilizers and Xanax help.  BUT I have had such bad side effects and dosage level issues that I have been hard to stabalize but we are getting close.  I just keep the faith that one day I will hit on the right combination.  i wish this for all people with BP.

Thanks for the replys, I really feel good to know I can come here and vent and maybe be of help to someone else.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:43 AM (GMT -7)
There are a total of 2,735,828 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, stevclemon.
267 Guest(s), 5 Registered Member(s) are currently online.  Details
fibrocushie, ChickenArise, trumpet123, iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer